Alert archive / North Carolina / Frost Advisories in 2016
Frost Advisory 1, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this frost advisory at Mar 21, 2016, 2:53 PM EDT for 11 counties in North Carolina. It took effect at Mar 22, 2016, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 2:53 PM EDT (18:53 UTC)
- In effect from
- Mar 22, 2016, 4:00 AM EDT
- Expired
- Mar 22, 2016, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 76 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- -285 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
100 WWUS72 KMHX 211853 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 253 PM EDT MON MAR 21 2016 ...PATCHY FROST EXPECTED ACROSS PORTIONS OF EASTERN NORTH CAROLINA TONIGHT AND EARLY TUESDAY... .COLD HIGH PRESSURE WILL BUILD INTO THE AREA OVERNIGHT, WITH TEMPERATURES DROPPING INTO THE LOW TO MID 30S. COLD TEMPERATURES COMBINED WITH CALM WINDS WILL LEAD TO AREAS OF PATCHY FROST ACROSS PORTIONS OF EASTERN NORTH CAROLINA. NCZ029-044>046-079>081-090>095-098-220900- /O.NEW.KMHX.FR.Y.0001.160322T0800Z-160322T1300Z/ MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE- DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... OAK CITY...JAMESVILLE...GREENVILLE...BETHEL...FARMVILLE... GRIFTON...GRIMESLAND...PLYMOUTH...ROPER...CRESWELL...COLUMBIA... GUM NECK...SNOW HILL...HOOKERTON...WALSTONBURG...WASHINGTON... CHOCOWINITY...BELHAVEN...BATH...AURORA...ENGELHARD...FAIRFIELD... PONZER...SCRANTON...SWANQUARTER...WALLACE...WARSAW... KENANSVILLE...BEULAVILLE...FAISON...KINSTON...LA GRANGE... PINK HILL...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN... HAVELOCK...VANCEBORO...COVE CITY...ORIENTAL...BAYBORO... ARAPAHOE...VANDEMERE...MOREHEAD CITY...BEAUFORT...NEWPORT... ATLANTIC BEACH...EMERALD ISLE...JACKSONVILLE...RICHLANDS... SWANSBORO...NORTH TOPSAIL BEACH 253 PM EDT MON MAR 21 2016 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. * TEMPERATURES...IN THE LOW TO MID 30S. * IMPACTS...AREAS OF FROST MAY DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
907 WWUS72 KMHX 220706 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 306 AM EDT TUE MAR 22 2016 ...PATCHY FROST EXPECTED ACROSS PORTIONS OF EASTERN NORTH EARLY THIS MORNING... .COLD HIGH PRESSURE WILL BUILD INTO THIS MORNING... WITH TEMPERATURES DROPPING INTO THE LOW TO MID 30S. THE COLD TEMPERATURES COMBINED WITH CALM WINDS WILL LEAD TO AREAS OF PATCHY FROST ACROSS PORTIONS OF EASTERN NORTH CAROLINA. NCZ029-044>046-079>081-090>095-098-221300- /O.CON.KMHX.FR.Y.0001.160322T0800Z-160322T1300Z/ MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE- DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... OAK CITY...JAMESVILLE...GREENVILLE...BETHEL...FARMVILLE... GRIFTON...GRIMESLAND...PLYMOUTH...ROPER...CRESWELL...COLUMBIA... GUM NECK...SNOW HILL...HOOKERTON...WALSTONBURG...WASHINGTON... CHOCOWINITY...BELHAVEN...BATH...AURORA...ENGELHARD...FAIRFIELD... PONZER...SCRANTON...SWANQUARTER...WALLACE...WARSAW... KENANSVILLE...BEULAVILLE...FAISON...KINSTON...LA GRANGE... PINK HILL...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN... HAVELOCK...VANCEBORO...COVE CITY...ORIENTAL...BAYBORO... ARAPAHOE...VANDEMERE...MOREHEAD CITY...BEAUFORT...NEWPORT... ATLANTIC BEACH...EMERALD ISLE...JACKSONVILLE...RICHLANDS... SWANSBORO...NORTH TOPSAIL BEACH 306 AM EDT TUE MAR 22 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE LOWER TO MIDDLE 30S. * IMPACTS...AREAS OF FROST MAY DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this frost advisory went out at Mar 21, 1:45 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 21, 1:45 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
145 PM EDT MON MAR 21 2016
.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE SOUTHWEST
TODAY AND TONIGHT...THEN MOVE OFF THE COAST TUESDAY WHILE
DOMINATING THE WEATHER THROUGH MUCH OF THE UPCOMING WEEK. A COLD
FRONT WILL MOVE THROUGH THE REGION LATE FRIDAY AND FRIDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1230 PM MONDAY...NO SIGNIFICANT CHANGES NEEDED TO PREVIOUS
FORECAST FOR UPDATE...DID INCREASE SKY COVER SLIGHTLY BASED ON
LATEST SATELLITE IMAGERY WITH COLD AIR SCU. EVEN WITH SOME
AFTERNOON SUNSHINE STRONG COLD ADVECTION AS EVIDENCED BY 850 MB
TEMPS FORECAST TO BE AROUND -2SD WILL LEAD TO HIGH TEMPS 10 TO 15
DEGREES BELOW NORMAL WITH READINGS ONLY IN THE MID TO UPPER 50S
INLAND AND LOWER 50S IMMEDIATE COAST. NORTHWEST WINDS WILL BE
GUSTY INTO THE AFTERNOON WITH GUSTS 20-30 MPH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
AS OF 335 AM MONDAY...THE COLD TEMPERATURES WILL BE A CONCERN
TONIGHT AS SKIES REMAIN CLEAR AND WINDS DECOUPLE INLAND LEADING TO
STRONG RADIATIONAL COOLING AND LOW TEMPERATURES IN THE LOWER TO
MIDDLE 30S AWAY FROM THE IMMEDIATE COAST. THIS WILL ALLOW PATCHY
FROST TO DEVELOP LATE. USUALLY THE GROWING SEASON OFFICIALLY
BEGINS NEXT WEEK BUT WITH THE UNSEASONABLY WARM WEATHER OF THE
PAST 2 WEEKS THE SEASON LIKELY HAS ACCELERATED. WE WILL CONSULT
WITH AG INTERESTS TODAY AND MAY NEED TO ISSUE A FROST ADVISORY
INLAND FOR LATE TONIGHT AND EARLY TUESDAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 330 AM MONDAY...SFC HIGH PRESSURE WILL BE BUILDING INTO THE
REGION FROM THE SOUTH THROUGH THURSDAY WITH ZONAL FLOW ALOFT. GIVEN
THIS PATTERN EXPECT PLEASANT CONDITIONS AHEAD OF A FRONT PROGGED TO
CROSS THE AREA FRIDAY. WHILE 24 HOURS AGO THE TIMING OF THIS FRONT
SEEMED TO BE IN AGREEMENT AMONGST MOST MODELS...UNFORTUNATELY THE
SAME CAN NOT BE SAID FOR THIS SET OF MODEL RUNS. GFS CONTINUES TO
BE MORE PROGRESSIVE NOW HAVING THE FRONT CROSSING FRIDAY
MORNING...WHILE THE EURO IS NEARLY 24 HOURS SLOWER. AFTER LOOKING AT
ENSEMBLE MEMBERS AND WATCHING THE OVERALL CONSISTENCY OF THE MODELS
THEMSELVES HAVE LEANED TOWARD A EURO/GEM...MUCH LIKE WPC GUIDANCE.
THUS HAVE AN INCREASE IN CLOUDS AND PRECIPITATION THROUGH FRIDAY
MORNING WITH THE BULK OF THE PRECIPITATION ALONG OR JUST AHEAD OF
THE FRONT...FRIDAY AFTERNOON/EVENING AND TAPERING OFF BY SATURDAY
MORNING. WHILE INSTABILITY SEEMS LIMITED WITH SHEAR NOTED AND THE
FROPA MOVING THROUGH LATE FRIDAY INTO EARLY SATURDAY THERE MAY BE
ENOUGH TO PRODUCE AN ISOLATED THUNDERSTORM. SO HAVE KEPT SCHC
THUNDER IN...BUT THE OVERALL POTENTIAL SEEMS VERY SLIM AND MAY
BE TAKEN IN THE NEXT SET OF UPDATES.
GIVEN SUCH MODEL DIFFERENCES AT THIS POINT...ONE CAN
ONLY EXPECT THAT TO CONTINUE THROUGH THE REMAINDER OF THE PERIOD.
WHILE GFS AND EURO ARE SHOWING SIMILAR FEATURES AHEAD...THE TIMING
IS QUITE OFF BETWEEN THE MODEL SOLUTIONS. THE GFS CONTINUES TO BE
MOST PROGRESSIVE WITH A SFC LOW DEVELOPING QUICKLY OFF THE GULF
COAST...ASSOCIATED WITH THE FRONTAL BOUNDARY THAT WENT THROUGH
PREVIOUSLY. THIS SFC WAVE WILL MOVE NORTH ACROSS THE REGION
SATURDAY INTO SUNDAY MAKING FOR A MESSY WEEKEND. MEANWHILE...THE
EURO IS STAYING THE COURSE WITH THE SFC LOW NOT MOVING INTO THE AREA
UNTIL SUNDAY NIGHT. WILL CONTINUE TO SIDE WITH THE EURO/WPC THINKING
WHILE ALSO HEDGING THE TIMING A BIT. THUS HAVE KEPT SCHC POP IN
THROUGH THE WEEKEND WITH THE HIGHER POTENTIAL FOR PRECIPITATION AS
WE GET CLOSER TOWARD MONDAY.
TEMPERATURES WILL WARM THROUGH THE WEEK (MID 60S TUESDAY TO UPPER
70S BY THURSDAY) AS RETURN FLOW DEVELOPS AHEAD OF A FRONT. WITH THE
IDEA OF A EURO/GEM FROPA...TEMPS WILL WARM FRIDAY WITH PLENTY OF
SOUTHERLY FLOW CONTINUING TO USHER IN THE WARM MOIST AIRMASS WITH
PRECIPITATION ACROSS THE AREA. THUS TEMPS WILL BE TRICKY...BUT
LIKELY TO TOP OUT IN THE UPPER 60S/LOW 70S. THE TEMPS FOR THE
WEEKEND ARE A BIT OF A CHALLENGE AS WELL DUE TO UNCERTAINTY GIVEN
THE WEATHER PATTERN. AS WE LEARN MORE TOWARD THE EURO
SOLUTION...EXPECT COOLER HIGH PRESSURE BUILDING IN ACROSS THE AREA
SATURDAY WITH HIGH TEMPS IN THE MID 60S. RETURN FLOW DEVELOPS SUNDAY
AHEAD OF THE NEXT SYSTEM...TEMPS IN THE UPPER 60S/LOW 70S.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 18Z TUESDAY/... AS OF 130 PM MONDAY...
VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. SCATTERED FAIR
WEATHER CUMULUS ARE PRESENT OVER E NC ALONG WITH SOME GUSTY
NORTHWEST WINDS REACHING NEAR 20 KNOTS. THERE ARE SOME CROSSWIND
CONCERNS WITH THIS WIND AT EWN ON THE 4R/22L RUNWAY. WINDS WILL
DIE DOWN AND SKIES WILL CLEAR THIS EVENING AND WILL BE NEARLY
CALM OVERNIGHT AND TOMORROW MORNING. THERE ARE NO CONCERNS OF FOG
DEVELOPMENT DUE TO LARGE DEWPOINT DEPRESSIONS AND DRIER AIR
FILTERING IN.
LONG TERM /TUESDAY THROUGH FRIDAY/..
AS OF 330 AM MONDAY...VFR CONDITIONS EXPECTED THROUGH THURSDAY AS
HIGH PRESSURE TAKES CONTROL. ATMOSPHERE SEEMS TO SATURATE A BIT MORE
THURSDAY UNDER MOIST SOUTHERLY FLOW. THUS...POSSIBLY FOG OVERNIGHT
WEDNESDAY INTO EARLY THURSDAY WITH CLOUDS ON THE INCREASE THROUGH
THROUGH THE DAY. AS THE PRESSURE GRADIENT TIGHTENS BETWEEN HIGH
PRESSURE TO THE SOUTH/SOUTHEAST AND A FRONT TO THE WEST...WINDS FROM
THE SOUTHWEST COULD BECOME FAIRLY GUSTY BOTH WEDNESDAY AND
ESPECIALLY THURSDAY. THE FRONT WILL CROSS FRIDAY WITH EXACT TIMING
IN QUESTION. REGARDLESS...SUB-VFR CIGS/VSBYS ASSOCIATED WITH THIS
FROPA IS A SURE BET. AS OF RIGHT NOW...CURRENT THINKING IS AN
INCREASE IN PRECIPITATION ACTIVITY BY FRIDAY AFTERNOON LINGERING
THROUGH THE OVERNIGHT.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 1230 PM MON...SMALL CRAFT ADVISORIES CONTINUE FOR THE
SOUNDS AND COASTAL WATERS TODAY. LATEST OBS SHOW NNW/NW WINDS
15-25KT...WITH SEAS 5-8FT NORTH OF OCRACOKE AND 3-5FT SOUTH.
STRONG COLD ADVECTION WILL CONTINUE TO PRODUCE GUSTY NNW/NW WINDS
15 TO 25 KT THROUGH EARLY AFTERNOON. WINDS WILL THEN SLOWLY
DIMINISH TO 10 TO 20 KT LATE THIS AFTERNOON INTO THIS EVENING THEN
FURTHER DECREASE TO AROUND 10 KT EARLY TUESDAY. SEAS WILL CONTINUE
5 TO 8 FT THIS MORNING SUBSIDING TO 4 TO 7 FT THIS AFTERNOON THEN
3 TO 5 FT VERY LATE TONIGHT.
LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 330 AM MONDAY...PLEASANT BOATING CONDITIONS TO START OFF
THE PERIOD WITH HIGH PRESSURE NOSING INTO THE AREA FROM THE SOUTH.
GUSTY SOUTHWEST FLOW WILL DEVELOP BOTH WEDNESDAY AND ESPECIALLY
THURSDAY AS THE PRESSURE GRADIENT TIGHTENS AS WE SIT BETWEEN HIGH
PRESSURE TO THE SOUTHEAST AND A FRONT APPROACHING FROM THE WEST.
EXPECT WINDS 15 TO 25KTS WITH SEAS 3 TO 6 FEET BY THURSDAY
AFTERNOON . WINDS CONTINUE TO STAY ELEVATED THROUGH FRIDAY AS THE
FRONT NEARS. TIMING OF THE FRONT A BIT IN QUESTION...BUT SIDING
WITH A LATE FRIDAY FROPA AT THIS TIME. GIVEN THIS...HAVE GUSTY
SOUTHWEST WINDS FRIDAY...SUBSIDING THROUGH THE AFTERNOON AND
VEERING TO THE NORTH BY LATE FRIDAY NIGHT. SEAS PEAKING 4 TO 7
FEET FRIDAY...SLOWLY DIMINISHING OVERNIGHT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR AMZ130-
131-135.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR AMZ150-152-154.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR AMZ156-
158.
&&
SYNOPSIS...JME
NEAR TERM...JME/CQD
SHORT TERM...JME
LONG TERM...LEP
AVIATION...LEP/SGK
MARINE...JME/CQD/LEPHazardous weather outlook, Mar 21, 2:53 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 253 PM EDT MON MAR 21 2016 NCZ029-044>046-079>081-090>095-098-221900- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN- LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 253 PM EDT MON MAR 21 2016 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-103-104-221900- MAINLAND DARE-OUTER BANKS DARE-OUTER BANKS HYDE- 253 PM EDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in North Carolina, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.